Reply
Regular Contributor
Posts: 238
Registered: ‎10-09-2010

Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

I posted earlier a post about a friend recently experiencing anxiety after drinking just one cup of coffee when she has consumed 3 or 4 cups daily for many years.  Thought she might have developed a sensitivity to the caffeine .  Someone asked  about medications.  As it turns out my friend stopped taking her allergy medication this past Friday or Saturday. She did a one day juice cleanse on Wednesday . Yesterday, Thursday she drank one cup of coffee and within the hour became extremely anxious.  She said she had noticed on Tuesday and Wednesday that she had a little bit of unexplained anxiety but nothing to really concern her till she drank the coffee.  I just talked to her and she said she is still anxious. Not as bad as after the coffee but the feeling is lingering.   I think it might be from stopping the medication..  Anyone go through anxiety after stopping a medication?   This medication was for chronic sinus issues.   Thanks. Would appreciate any input.

Super Contributor
Posts: 416
Registered: ‎03-09-2010

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

Could be a result from the cleanse and no food in her system. What kind of allergy meds was she taking?

Respected Contributor
Posts: 4,010
Registered: ‎08-29-2010

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

While your friend's anxiety could be caused by withdrawal from her medication, have her research indigestion being the cause of her anxiety.

Normally you think about anxiety causing indigestion, but it can work both ways.  

Strive for respect instead of attention. It lasts longer.
Regular Contributor
Posts: 238
Registered: ‎10-09-2010

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

@1jenniferjuniper  It was Montelukast(sp). . She had taken it for 6 months daily for sinus problems. She had tried taking every other day for a couple months but sinus issues resulted in her going back on daily for over a month.  She stopped cold turkey and had hoped to try homeopathic alternatives.  She does not like taking drugs. She  is allergic to. Amoxicillin and Keflex. 

Super Contributor
Posts: 416
Registered: ‎03-09-2010

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

Brand name is Singulair, not suposed to stop taking it unless dr. okays it. Might be from stopping it suddenly.

Regular Contributor
Posts: 238
Registered: ‎10-09-2010

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

@1jenniferjuniperYes it was stopped suddenly. This 2nd start up a month ago was being taken a night and she had been experiencing insomnia, nightmares and overall said she felt weird. She stopped over the weekend but notified her doctor. The doctor wants her to take dome kind of antihistamine in its place. Do you have any experience or just knowledgeable ?
Super Contributor
Posts: 416
Registered: ‎03-09-2010

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

The symptoms she experienced were probably side effects from the drug. Her dr. can give her an rx for a milder antihistimine.

Trusted Contributor
Posts: 1,896
Registered: ‎03-13-2010

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

When I got off Zyrtec, I got intense itching over my body. No anxiety though.

Originally joined board 12-14-2004
Respected Contributor
Posts: 3,570
Registered: ‎09-13-2012

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

Were there any herbs in her juice cleanse?  Maybe they caused the anxiety.

Regular Contributor
Posts: 238
Registered: ‎10-09-2010

Re: Maybe it is not coffee causing anxiety but a side effect from stopping allergy medication?

@@ms X.  I will ask about herbs. Think it was fruits, and  greens. I remember her saying one had  ginger. I know when I was with her she was drinking aloe water. And finished off with an almond milk and vanilla base drink.   Really starting to sound like it is a side effect of stopping her allergy (Singulair ) generic drug.  I am also suggesting that she call a pharmacist to ask.